question-icon

What causes wheezing after missing a dose of Monticope?

default
Posted on Mon, 1 Jun 2015
Question: Hi am suffering from allergy problem. Doctor advised to take monticope daily. If i didn't take this tablet for one day also next day am suffering from wheezing. Please can you help me to understand my problem
doctor
Answered by Dr. Kaushal Bhavsar (19 minutes later)
Brief Answer:
You need inhaled bronchodilators and ICS too.

Detailed Answer:
Thanks for your question on HCM.
I can understand your situation and problem.
By your history and description, in my opinion, you are mostly having asthma.
Because allergy and wheezing are seen in asthma.
Treatment of asthma is as follows.
1. Identification of allergen and if possible complete avoidance of it.
2. Inhaled bronchodilators and inhaled corticosteroid.
3. Combination of antihistamine and anti allergic drugs.
You are taking monticope. It is having only montelukast which is anti allergic in nature.
So along with anti allergic drug, you should also start inhaled bronchodilators,inhaled corticosteroid and antihistamine drugs.
Inhaled drugs are treatment of choice for asthma.
Have you ever get done PFT (Pulmonary Function Test)?
Since how many days, you are having this allergic problem?
Please reply me answers of above asked questions, so that I can guide you better.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kaushal Bhavsar (4 days later)
From childhood I had problem of getting heavy sneezing at early morning . So when checked with ENT specialist,doctor said that my nose s shaped and no enough space for air. So oxygen intake is low. So he suggested for surgery and did suregry(Anterior fess with septoplasty) and straighten my nose as well as remove unwanted tissues in nose. Also he said that i have allergy problem. After that sneezing problem solved. But wheezing started. So checked with internal medicine doctor and he advised mouth spray flora* initially with ebast m . After that changed to nezalast nasal spray once in a day and ebast m tablet. After that he changed to monticope and asked to continue the spray once in morning. But if i forget to take a tablet tonight the next day itself am getting wheezing.

PFT - I haven't taken
Allergy problem - Childhood. Wheezing rarely comes. But after surgery getting wheezing more. If i didn't take tablet or go in covered places like hotels with less vacuum am getting wheezing.

Note: I took surgery on 12/01/2014. After that am taking tablets as prescribed by doctor.

Please suggest me whether i should continue with the same doctor or should go for some other doctor. Also please help whether i cant leave a normal life without taking tablets
doctor
Answered by Dr. Kaushal Bhavsar (1 hour later)
Brief Answer:
Better to consult pulmonologist.

Detailed Answer:
Thanks for your follow up question on HCM.
I can understand your situation and problem.
But you need proper diagnosis and appropriate treatment.
Inhaled corticosteroid (ICS) with or without inhaled bronchodilators are the first line treatment for asthma.
So better to consult pulmonologist and get done PFT.
First diagnose yourself and then start appropriate treatment.
Hope I have solved your query.
I will be happy to help you further.
Wish you good health.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14925 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes wheezing after missing a dose of Monticope?

Brief Answer: You need inhaled bronchodilators and ICS too. Detailed Answer: Thanks for your question on HCM. I can understand your situation and problem. By your history and description, in my opinion, you are mostly having asthma. Because allergy and wheezing are seen in asthma. Treatment of asthma is as follows. 1. Identification of allergen and if possible complete avoidance of it. 2. Inhaled bronchodilators and inhaled corticosteroid. 3. Combination of antihistamine and anti allergic drugs. You are taking monticope. It is having only montelukast which is anti allergic in nature. So along with anti allergic drug, you should also start inhaled bronchodilators,inhaled corticosteroid and antihistamine drugs. Inhaled drugs are treatment of choice for asthma. Have you ever get done PFT (Pulmonary Function Test)? Since how many days, you are having this allergic problem? Please reply me answers of above asked questions, so that I can guide you better. I will be happy to help you further. Wish you good health. Thanks.